CSN Login
Members Online: 14

Brain rad after chemo & lung rad

kelli1843's picture
kelli1843
Posts: 72
Joined: Jan 2010

I mentioned before that onco doc's wanted to do 18 treatments of preventative brain rad. That ended early August.

During that time, I started having dizzy spells. And, increased pulse. It got more so at end of the treatment. Was hospitalized for dehydration and dizziness 2 separate times, then back for thrush infection.

Had to wear heart monitor for 24 hours which showed irregular beat occassionally. Dr. today gave me pills for that. Seems these things are related to the brain radiation.

My ears are still burnt, scarred and blocked inside, so just finished anti-vertigo med to help with dizzy spells. All 4 of my heart tests came back okay except for the monitor showing irreg beat which happened during the dizzy spells. Gah...anyone else experience this after the brain rad?

david f
Posts: 12
Joined: Aug 2010

My wife finished 15 days of radiation for her brain tumor. It was removed surgically before she started. The only negative affects she had were hair loss, Fatigue and headaches. She started Chemo Sept 8 after the radiation was finished.

deb_needhope
Posts: 38
Joined: Jun 2010

My mother (who has SCLC - exten) just finished four rounds of chemo and is now on her 10th day of brain radiation. She started getting irregular heartbeats (AFIB) before her last treatment of chemo. I thought it was from the Advair she was taking since I read that was a side effect. The hospital kept her overnight (for one night) to monitor her heart, then put her on a beta blocker.. She takes it twice daily now.

The only side effect she's had from the radation is occasional nausea so she started taking her anti-nausea medication before each treatment and she's been fine.

kelli1843's picture
kelli1843
Posts: 72
Joined: Jan 2010

I took the pill last night, Bystolic. Was wide awake most of the night, got about 2 hours sleep. Is that the beta blocker your mom is on?

CassieMonster
Posts: 1
Joined: Nov 2011

I just underwent central nervous system (brain and spine) radiation for 31 treatments. My ears feel a bit muddled, and my skin is a beautiful burnt color and peeling. My main concern is that I am having similar dizzy spells. I am less than a week off of treatment. I also had an episode that my chest and back hurt pretty terribly, was wondering if this was similar to what an irregular heartbeat feels like.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network